Do you cough up blood with a pulmonary embolism?

Sometimes... Coughing up blood, or hemoptysis, can be a symptom of pe. Hemoptysis is a symptom that always requires an evaluation because it can be a sign of malignancy. These diagnoses are life-threatening so always see a doctor if hemoptysis is present.
You can, but. Hemoptysis (coughing up blood) is extremely rare in pe.

Related Questions

Is it common to cough up blood with a pulmonary embolism?

Coughing. Up blood is never normal. However, it can occur with pulmonary embolism as blood can seep into damaged lung tissue.
Abnormal. But is one of the signs -hemoptysis breathlessness hypoxia chest pain arrythmia.
Possibly. If the blood clot is lodged in the periphery of the lung, it can cause a pulmonary infarction, part of the lung tissue dies leading to bleeding. You can therefore cough up blood. This is an uncommon presentation. The majority of patients do not have this symptom.

Why am I up blood after pulmonary embolism?

Pulmonary embolus. When a clot blocks lung vessels and lung tissue dies, frequently blood is coughed up from the infarcted lung.
Pulmonary embolism. Coughing up blood occurs in some patients with pulmonary embolism. Treatment, if any, is determined by the amount of blood, and whether it continues, whether there are other concerns about the underlying lung, and is considered along with the blood thinners used to treat the blood clot in the lung.

For what length of time are you supposed to be on blood thinners after a pulmonary embolism?

PE. Generally we give antithrombotics for at least 6 weeks post pulmonary embolus but we tailor this to the patient and their circumstances so it could be lots longer but unlikely to be shorter.

Can you get a pulmonary embolism at age 18-22 from a blood clot?

Rare but happens. Pulmonary embolism is uncommon in young active patients, but certainly can occur (witness recent episode with serena williams). Risk factors include genetic predisposition (inherited predisposition to clot), injury to the leg, prolonged immobilzation (for example due to leg injury/surgery), pregnancy, and birth control pill.
Yes. Luckily, though, this is pretty unlikely. If you have a recurring blood clot problem, you should be checked by a doctor, you may need to be anticoagulated, that is, take blood thinning medication.

If im on blood thinners for a pulmonary embolism and currently diagnosed with lupus what difficulties should I expect later down the line medically?

It depends. It depends on whether you have a problems with increased clotting of blood that it frequently associated with lupus. The presence of a hypercoaguable state demands long term use of anticoagulant meds.
Hopefully no issues. If continued on blood thinners will hopefully have no more pulmonary emboli. Can have other organ involvement by lupus which is hopefully being monitored by your doctors.

Is it normal that you get heavy chest pain feeling after stopping from blood thinners? Is it part of the body trying to heal from pulmonary embolism?

Chest pain. Chest pain after stopping the blood thinners must be immediately evaluated by a lung physician or surgeon.
Depends. If you were on anticoagulants because of pulmonary emboli, the concern is, are there more clots forming and migrating to the lungs? If you are feeling really ill go to the emergency room, otherwise go see your doctor or call your doctor right away and inform what you are feeling. Young adults on contraceptives are at risk for deep vein thrombosis and pulmonary emboli. Once you get it, shouldnt take.
No. The answer to your specific question is no. Chest pain is not a body reaction to stopping the drugs. It is most likely a recurrent embolism.